MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 10X60ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 10X60ML; STENT, ILIAC
Model Number C10060ML
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is pending return for testing and evaluation.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.  additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after a non-cordis sheath introducer and a non-cordis guide wire crossed the lesion, the smart control iliac 10 x 60 ml.Self expanding stent was implanted in the target lesion.When the shaft of the stent delivery system was retracted, the non-cordis sheath introducer and the stent shaft got stuck.Some force and twist was applied, and finally they were removed. there was no reported patient injury.The procedure was completed successfully.The target lesion was the iliac artery.The vessel level of tortuousness and calcification was unknown.The rate of stenosis was 100%. the product was clinically used, and it will be returned for analysis.Additional information has been received.There were no reported issues with the sheath introducer or the guidewire.No piece of the stent or the stent delivery system remained in the patient.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the ifu.There were no anomalies noted during the prep of the device.There were no kinks noted on the device prior to use.There was no difficulty during prep.Additional investigational questions were answered as unknown.
 
Additional Manufacturer Narrative
The device has been evaluated.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion-after a non-cordis sheath introducer and a non-cordis guide wire crossed the lesion, the smart control iliac 10 x 60 ml.Self expanding stent was implanted in the target lesion.When the shaft of the stent delivery system was retracted, the non-cordis sheath introducer and the stent shaft got stuck.Some force and twist was applied, and finally they were removed.There was no reported patient injury.The procedure was completed successfully.The target lesion was the iliac artery.The vessel level of tortuousness and calcification are unknown.The rate of stenosis was 100%.There were no reported issues with the sheath introducer or the guidewire.No piece of the stent or the stent delivery system (sds) remained in the patient.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the ifu.There were no anomalies noted during the prep of the device.There were no kinks noted on the device prior to use.There was no difficulty during prep.Additional investigational questions were answered as unknown.The product was returned for analysis.One non-sterile smart control, iliac 10x60ml sds was returned.Per visual analysis, no locking pin was returned.The stent had been deployed and therefore was not returned and the inner member was observed 5.0 cm out from the pod and the outer member.No other anomaly noted.Per dimensional analysis the outer member od was measured at proximal, middle and distal body shaft areas and were found within specification.Per functional analysis the sds was flushed and a.035¿ lab sample guide wire introduced into the unit.Then, both, the sds and guide wire were passed through a 6f sheath introducer.No anomalies found.A device history record (dhr) review of lot 17413434 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses-withdrawal difficulty - through guide/sheath¿ was not confirmed by analysis of the returned device as dimensional and functional analysis was performed successfully.The exact cause of the reported event could not be determined.According to the instructions for use ¿do not attempt to drag or reposition the stent, as this may result in unintentional stent deployment.Introduction of stent delivery system a.Ensure locking pin is still in place.B.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Caution: always use an introducer sheath for the implant procedure, to protect puncture site.An introducer sheath of a 6f (2.0 mm) or larger size is recommended.Slack removal a.Advance the stent delivery system past the stricture site.B.Pull back the stent delivery system until the radiopaque stent markers (leading and trailing ends) move in position so that they are proximal and distal to the target stricture.C.Ensure the device outside the patient remains flat and straight.Caution: slack in the catheter shaft, either outside or inside the patient, may result in deploying the stent beyond the target stricture site.Stent deployment a.Verify that the delivery system¿s radiopaque stent markers (leading and trailing ends) are proximal and distal to the target stricture.B.Ensure that the introducer sheath does not move during deployment.¿ the device performed as intended and therefore the reported event and the dhr could not be related to the manufacturing process; therefore, no corrective/preventive action will be taken.

Brand Name
SMART CONTROL, ILIAC 10X60ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key6128745
Report Number9616099-2016-00764
Device Sequence Number16259651
Product Code NIO
UDI-Device Identifier20705032024638
UDI-Public20705032024638
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model NumberC10060ML
Device Catalogue NumberC10060ML
Device Lot Number17413434
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date01/04/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/28/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date12/28/2016
01/04/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F 25CM, TERUMO035INCH 260CM RADIFOCUSGW, TERU